# SDR 96ZZZX5990

- Difficulty date: October 2, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N800NC
- Make and model: Dhav DHC4A
- Aircraft serial: 98
- Engine: Pwa R20007M2
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Failed
- Location: Right
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

WHILE RETURNING, IN-FLIGHT, ENGINE RT MAGNETO QUIT WORKING.  FURTHER INSPECTION.  FOUND MAG HAD FAILED DUE TO TIMING GEARS HAVING ROTATED CAUSING MAG TO LOSE ITS TIMING.  MAG WAS PROPERLY SAFTIED WITH COTTER KEY STILL IN PLACE.  FAILURE WAS CAUSED BY A BUSHING LOCATED IN THE BASE OF THE MAGNETO.  THIS IS THE SECOND SUCH FAILURE IN 6 MONTHS AND 500 HOURS OF FLYING.
